diabetestalk.net

Metformin Antidote

Share on facebook

Metformin Overdosage

Metformin is a biguanide used to treat type 2 diabetes mellitus and most commonly prescribed oral hypoglycemic agent. Metformin is now also used to treat polycystic ovary syndrome and some malignancies. Despite a good safety profile in a majority of patients with diabetes, the risk of metformin-associated lactic acidosis is genuine when safety guidelines are ignored. Overdoses with metformin are rare, but may result in serious consequences. Case reports and small case series of serious toxicity from metformin overdosage can be found in the medical literature, often with the portrayal of extracorporeal methods for the management of the subsequent severe lactic acidosis. Lactic acidosis can defined as a metabolic acidosis with a blood pH less than 7.35 and a serum lactate more than 2 mmol per liter. It can occur either with therapeutic metformin dosing (which is rare) or in overdose situations. 0.03 cases of lactic acidosis per 1000 patient-years occur within therapeutic dosing, with a majority of these cases among patients that have contraindications to metformin (such as renal insufficiency). In overdose situations, lactic acidosis is seen much more habitually, even though the prec Continue reading >>

Share on facebook

Popular Questions

  1. Nicci3636

    Hello All, Day two has begun!
    Still feel really lethargic. So i popped a couple of pro plus to pick me up as I have a ridiculous morning ahead of me.
    Is this going to affect me getting into ketosis?? If so, I'll stop now!!
    Thanks xxxx

  2. hannata

    no it won't affect keto, but i can't see it being awfully good for you taking pro plus on a vlcd...

  3. Nicci3636

    Hello! Thank you for replying. I won't be taking it again. Made me verryyy shaky, and I can't keep still. Definitely not worth it. I'd rather be lethargic!! xxx

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in ketosis